Alert archive / Nevada / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 26, 2010, 4:00 PM PDT for Nye County, Nevada. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2010, 4:00 PM PDT (23:00 UTC)
- Expired
- Jul 26, 2010, 4:30 PM PDT
- In force
- 30 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 AM PDT, 12 hours 32 minutes earlier.
Area forecast discussion, Jul 26, 3:28 AM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 328 AM PDT MON JUL 26 2010 .SYNOPSIS...ABUNDANT MOISTURE MOVING UP FROM THE SOUTH WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. DRIER AIR MOVING IN FROM THE WEST WILL LIMIT THUNDERSTORM ACTIVITY TO EASTERN NEVADA DURING THE LATTER HALF OF THE WEEK. && .SHORT TERM...TODAY THROUGH TUESDAY. THE NEXT TWO DAYS ARE SHAPING UP TO BE VERY ACTIVE. INCREASING MOISTURE COMING UP FROM THE SOUTH WILL BE ACTED UPON BY 60 TO 70 KT JET COMING OUT OF OFFSHORE UPPER TROUGH. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. WITH PRECIPITABLE WATER VALUES APPROACHING 1 INCH BY THIS AFTERNOON WILL SEE LOCALLY HEAVY RAINFALL...BUT WITH STORM MOTION AROUND 15 TO 20 MPH THE THREAT OF FLASH FLOODING WILL BE LOW. DECENT SPEED SHEAR WILL LEAD TO SOME STRONG STORMS. WITH CLOUD COVER AND SOME COOLER AIR COMING IN FROM THE WEST HIGH TEMPS TODAY WILL BE 5 TO 10 DEGREES COOLER THAN YESTERDAY. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. THE LATEST LONG RANGE MODEL GUIDANCE REMAINS CONSISTENT WITH THE LARGE SCALE PATTERN FOR THE WESTERN CONUS THROUGH THE PERIOD. A STRONG UPPER LEVEL RIDGE REMAINS LOCKED IN PLACE JUST EAST OF THE FOUR CORNER STATES WHILE A WEAK TROUGH OF LOW PRESSURE REMAINS WELL OFF THE WEST COAST. IN BETWEEN THESE TWO FEATURES...A SOUTHERLY FLOW OF MONSOON MOISTURE CONTINUES TO LIFT NORTHWARD ALONG THE WESTERN PERIPHERY OF THE RIDGE WHILE INTERACTING WITH THE RRQ OF A 60+ KT JET ORIENTED FROM SOUTHWEST TO NORTHEAST ACROSS THE GREAT BASIN. SUBTLE SHORT WAVES ROTATING THROUGH THE WESTERN PERIPHERY OF THE RIDGE WILL COMBINE WITH THE UPPER LEVEL JET SUPPORT AND DAYTIME HEATING TO INCREASE INSTABILITY AND LEAD TO A HIGH LEVEL OF CONFIDENCE FOR SHOWERS/TSTMS ESPECIALLY OVER THE EASTERN ZONES WEDNESDAY/THURSDAY AFTERNOONS. ON FRIDAY...THE WEST COAST UPPER TROUGH SHOWS SIGNS OF LIFTING NORTHWARD WHILE THE RIDGE TRIES TO EXPAND WESTWARD. WITH SOME INSTABILITY HOLDING ON ACROSS ELKO/WHITE PINE COUNTIES...WILL KEEP SLIGHT CHANCE/CHANCE POPS GOING THERE FRIDAY AFTERNOON. THE UPPER FLOW GRADUALLY VEERS TO THE SOUTHWEST AHEAD OF THE WEAK TROUGH LINGERING ACROSS THE PACIFIC NORTHWEST DURING NEXT WEEKEND. DRIER AIR WORKS INTO THE WESTERN ZONES...HOWEVER SOME MOISTURE REMAINS FOR AN ISOLATED SHOWER/THUNDERSTORM THREAT IN THE EASTERN ZONES SATURDAY AFTERNOON. DRY AIR SHOULD FILTER ACROSS THE ENTIRE CWA ON SUNDAY. && .AVIATION...SOME SHOWERS/THUNDERSTORMS HAVE AFFECTED THE TERMINAL LOCATIONS OVERNIGHT. THIS ACTIVITY IS EXPECTED BECOME WIDESPREAD AND AFFECT ALL LOCATIONS ESPECIALLY AFTER 17Z. ALTHOUGH VFR CONDITIONS WILL DOMINATE...MVFR CIGS/VSBYS ARE POSSIBLE BENEATH THE HEAVIEST ACTIVITY ALONG WITH OUTFLOW WIND GUSTS TO 35 MPH. && .FIRE WEATHER...INCREASING MOISTURE FROM THE SOUTH WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TODAY. STORMS INITIALLY WILL BE DRY BUT WILL TRANSITION TO WET AS PRECIPITABLE WATER VALUES APPROACH 1 INCH BY THIS AFTERNOON. WILL KEEP RED FLAG WARNING UP BUT WILL MAINLY BE FOR STORMS THIS MORNING AND EARLY AFTERNOON. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON TAP FOR TUESDAY. SOME DRIER AIR WILL BEGIN TO WORK INTO THE WESTERN PORTION OF THE FIRE DISTRICT ON WEDNESDAY BUT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN NEVADA THROUGH THE END OF THE WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM PDT THIS EVENING FOR EXTREME EASTERN ELKO COUNTY...HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHERN NYE COUNTY... RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE PINE COUNTY. && 91/89/89
In the hours before
Special weather statement, Jul 26, 2:27 PM PDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
227 PM PDT MON JUL 26 2010
NVZ013-037-262215-
NORTHERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
227 PM PDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE AND EXTREME
SOUTHWESTERN LANDER COUNTIES UNTIL 315 PM PDT...
AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF GABBS...MOVING NORTHEAST AT 40
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
GABBS...
LAT...LON 3883 11811 3905 11801 3910 11778 3916 11779
3922 11771 3894 11723 3852 11776
TIME...MOT...LOC 2127Z 210DEG 35KT 3868 11790
RCMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:27 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jul 26, 3:12 PM PDT | Severe Thunderstorm Warning | LKN | Lander, Nye | 33 min |
| Jul 26, 4:17 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 43 min |
| Jul 26, 4:58 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 32 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.